Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

May 30, 2021Harper County, Oklahoma

NWS Norman, OK issued this special weather statement at May 30, 2021, 1:56 PM CDT for Harper County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2021, 1:56 PM CDT (18:56 UTC)
Expired
May 30, 2021, 2:30 PM CDT
In force
34 min
Issued by
NWS Norman, OK

County Harper County, OK

The radar

The Dodge City radar (KDDC), 129 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

316 
WWUS84 KOUN 301856
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
156 PM CDT Sun May 30 2021
 
OKZ004-009-010-301930-
Woodward OK-Harper OK-Ellis OK-
156 PM CDT Sun May 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woodward...
southwestern Harper and north central Ellis Counties Until 230 PM
CDT...

AT 149 PM CDT, a strong thunderstorm was located over May, moving
east at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter... 
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage... 

LAT...LON 3653 9989 3671 9993 3675 9959 3654 9956
TIME...MOT...LOC 1849Z 268DEG 20KT 3662 9976 

$$

SIX

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 30, 12:45 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 30, 12:45 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1245 PM CDT Sun May 30 2021

...New UPDATE, AVIATION...

.UPDATE...
Issued at 1245 PM CDT Sun May 30 2021

With a lot of lingering clouds, temperatures have remained cool,
especially in northern Oklahoma. The forecast was updated late
this morning to lower max temperatures a little bit.

&&

.SHORT TERM...
(Today and tonight)
Issued at 318 AM CDT Sun May 30 2021

Showers and storms over southwest Kansas and the Panhandles making
very slow progress eastward this morning, and will struggle to have
much impact on the body of Oklahoma before noon. What activity does
make it into Oklahoma will be mainly in the form of showers and not
thunderstorms. In fact, with mid-level shortwave ridge over the
region, it is shaping up to be a dry day for a majority of the
forecast area. Redevelopment late today into this evening still
expected near residual outflow boundaries on higher terrain to our
west. As upper trough moves closer and we get at weak steering
flow over Oklahoma and western north Texas, this activity should
move into the body of Oklahoma and western north Texas tonight and
Monday. Some heavy rain appears likely across western Oklahoma and
adjacent parts of northern Texas, but the impact areas have seen
little in the way of rainfall the past week or more.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 318 AM CDT Sun May 30 2021

Upper low moving into Arizona fairly impressive in water vapor
imagery early this morning, more than models depict. Speed max
approaching Baja region will also allow amplification of trough
Monday and Tuesday, with model trends of cutting off this latter
energy influx, which will play into potential rain chances
continuing into next weekend. Northern portion of trough
progresses slowly into the Plains with lower level upslope flow
continuing, resulting in continued daily convective initiation on
the higher terrain to our west least through Tuesday when the
trough phases with northern stream s/wv moving through northern
Plains. Heavy rain will be a concern mainly late Monday through
late Tuesday, especially across central and southern portions of
Oklahoma into western north Texas. Given antecedent soil
conditions we have contemplated a Flood Watch, but with some model
disagreement in latitude of heavier rainfall accumulations, we
will keep heavy rain wording in grids and graphics, but hold off
on issuance of a watch this morning since we are still in the 48
hour range out for this particular threat.

Much less in the way of convective coverage expected from Wednesday
through Friday, before the previously mentioned cutoff energy gets
kicked eastward over the Southern Plains. While there are timing
differences in the medium range models, they do depict scenario of
this energy getting kicked north and east over the region late next
weekend into the following week as a progressive s/wv trough breaks
off strong westerlies to our north. Confidence is low on timing and
impacts with scenario, but it is possible our wet pattern will
continue into next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1245 PM CDT Sun May 30 2021

Areas of MVFR ceilings persist this afternoon across southwest
Oklahoma/western north Texas as well as north central Oklahoma.
There will be some variability in where these lower ceilings are,
but expect areas of MVFR ceilings to persist. One wave of showers
is near the OK/KS line moving east with another wave in the
eastern Oklahoma panhandle moving into northwestern Oklahoma.
Additional showers and thunderstorms are expected to develop in
eastern New Mexico and west Texas this afternoon and evening and
move into Oklahoma/north Texas overnight.

&&

.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  60  68  60 /  10  40  90  80
Hobart OK         74  61  71  59 /  40  90  90  70
Wichita Falls TX  75  63  75  63 /  10  50  90  80
Gage OK           70  58  68  55 /  60 100  80  50
Ponca City OK     69  58  67  58 /  20  40  90  70
Durant OK         73  60  76  65 /   0  20  50  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...26
Hazardous weather outlook, May 30, 12:35 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1235 PM CDT Sun May 30 2021

OKZ004>048-050>052-TXZ083>090-311145-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1235 PM CDT Sun May 30 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
Thunderstorms are expected to develop over the Oklahoma and Texas
Panhandles this afternoon, then move into western Oklahoma and
western north Texas during the evening and overnight. A few strong
to severe storms are possible across far western Oklahoma and
adjacent parts of north Texas. Damaging wind gusts will be the
main threat.

.Heavy Rain...
Rain totals of one to three inches will be possible across western
Oklahoma and adjacent parts of northern Texas. While this may
cause some localized flooding of low-lying and poor drainage
areas, widespread flooding appears unlikely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Widespread thunderstorms are forecast to spread across much of
Oklahoma and northern Texas Monday into early Tuesday. While a
few strong storms will be possible, organized severe weather
appears unlikely. Although not as widespread, thunderstorm chances
will continue Wednesday into Saturday, mainly across southern
Oklahoma and northern Texas.

.Heavy Rain...
Repeated rounds of showers and thunderstorms may result in high
rain totals and flooding problems over areas that have seen
several inches of rain the past week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 30, 1:23 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
123 PM CDT Sun May 30 2021

OKZ004-009-301900-
Harper OK-Ellis OK-
123 PM CDT Sun May 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harper and
northwestern Ellis Counties Until 200 PM CDT...

AT 120 PM CDT, a strong thunderstorm was located 7 miles east of
Slapout, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

LAT...LON 3669 10000 3674 9963 3647 9962 3649 10000
      3655 10001
TIME...MOT...LOC 1820Z 267DEG 24KT 3659 9999

SIX
Special weather statement, May 30, 1:56 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
156 PM CDT Sun May 30 2021

OKZ004-009-010-301930-
Woodward OK-Harper OK-Ellis OK-
156 PM CDT Sun May 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woodward...
southwestern Harper and north central Ellis Counties Until 230 PM
CDT...

AT 149 PM CDT, a strong thunderstorm was located over May, moving
east at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3653 9989 3671 9993 3675 9959 3654 9956
TIME...MOT...LOC 1849Z 268DEG 20KT 3662 9976

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 1:23 PM CDTSpecial Weather StatementOUNHarper37 min
May 30, 2:10 PM CDTFlood WatchOUNAtoka, Beckham, Bryan, Caddo, Canadian, Carter and 34 more29 hr
May 30, 2:27 PM CDTSpecial Weather StatementOUNWoodward33 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.